Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Singular cases in the optimum design of frames

Authors: George J. Megarefs and Philip G. Hodge Jr.
Journal: Quart. Appl. Math. 21 (1963), 91-103
DOI: https://doi.org/10.1090/qam/152358
MathSciNet review: 152358
Full-text PDF

Abstract | References | Additional Information

Abstract: Many previous studies in optimum design have determined the parameters so as to set equal to zero the first variation of the property to be optimized. The present paper shows that in some simple cases the minimum value may not be a point of zero variation and that points of zero variation may be relative maxima as well as minima. A general theoretical explanation of such behavior is given and applications are made to simple frames.

References [Enhancements On Off] (What's this?)

Additional Information

DOI: https://doi.org/10.1090/qam/152358
Article copyright: © Copyright 1963 American Mathematical Society

American Mathematical Society